Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lexiva, Intelence & Isentress
Jul 7, 2009

I'm a 37yr old woman and my doctor recently changed my HAART to Lexiva, Intelence & Isentress. I've been taking them now for about 3 months. I'd noticed shortly after I started taking them that my mouth & lips felt "numb." At first, I didn't associate it with the meds because it wasn't all the time. Within the past month, I've noticed that it happens within an hour after taking my meds and it happens every time. Today, I noticed, my face started to itch slightly. I have a check-up with my doctor in a couple weeks, but wanted to see if this was something you'd heard of with any of these meds. The only side effect listed that even comes close it "rash," but I don't have a rash that goes along with the numbness & itching.

Response from Dr. Henry

I have no experience with Lexiva and etravirine which is a combination with possible negative drug interactions so that combination is usually not recommended. Also are you taking the Lexiva with ritonavir (norvir)-that is recommended if you have history of drug resistance or previous drug failure. PIs (particlarly ritonavir) can cause a numbness in the lips /tongue in some patients soon after taking the medications. Any further symptoms should warrant an earlier visit with your HIV doctor. KH



Previous
Truvada+Viramune
Next
hiv stage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement